Imbruvica withdrawal Waldenstrom’s

Hi. I’m a 48 yr who got Diagnosed with Walden Strom macroglobular anemia last year. Went through 5 cycles of chemo and rituximab. Had serious Allergic reaction’s to the ritux so got started on Imbruvica. I’ve had many side effects so the Dr. and I decided to try coming off to give my body a break. It’s been a week and have had tons of body aches and flu like symptoms. I’m wondering if there is anyone else who’s had similar experiences. Thank you

Skip

Featured Content

Multiple Myeloma Survey!

Earn $25 per survey, up to $100!

Learn More

Featured by HealthUnlocked

3 Replies

oldestnewest
  • I am 60 yo and have ultra high risk CLL not Walden Strom however just

    completed 6 rounds of rituximab infusions used in conjunction with

    the venetoclax I take for 10 months. I live with cold symptoms and body

    aches as my new normal. I blow my nose at least 30 times a day and wake

    up feeling like I've been in a fight. You're not alone.

    All the best and stay stoic.

    Nick

  • Hi Rmendez,

    I'm so sorry to read about your problems and uncomfortable reactions to your treatments so far. Many patients get reduced side effects by pausing and restarting Ibrutinib.

    I also had difficulties with Ibrutinib side effects for my CLL, a severe skin rash, but it returned when I paused and restarted. Fortunately I was able to get great results on Venetoclax.

    If you find you cannot tolerate Ibrutinib when you restart, are you willing/able to consider participating in a Clinical Trial? There is one using Venetoclax for Waldenstrom's currently recruiting at several major hospitals in Boston, New York City, Northern and Southern California- (The NY trial doctor monitored me during my dose escalation last year). see:

    cancer.gov/about-cancer/tre...

    clinicaltrials.gov/ct2/show...

    There also may be an alternative way of getting treatment with Venetoclax - send me a Private Message if you want those details.

    Len

  • FYI, I too have waldenstroms. Started with rituximab several years ago and had several rounds over those years. I was totally drained of energy during the treatments. One oncologist put me on ibrutnib for several months which did improve my blood chemistry but had several unpleasant side effects. I got off of ibrutinib and ended up in the hospital for more than a week with unexplained fevers. Went back to rituximab and things have been much better with fewer side effects.

    My doctor said that some people have been known to have bad responses to ibrutinib.

You may also like...